Jump to content
CrazyBoards.org

Sign in to follow this  
Essence5

Anybody on Latuda? I feel like I need a higher dose...

Recommended Posts

I was diagnosed with bipolar 2 in January and was started on Latuda 20mg and Lamictal 25. It got better almost instantly but in February I started feeling angry and snappy. I felt like I was having a relapse but not into the depression. Pdoc doubled both my meds and I smoothed out again. Here comes March and I slid into something so scary I didn't know what to do. I would burst out crying for no reason. I felt like someone was holding my head underwater and I couldn't breath. The walls felt like they were closing in on me and I didn't want to be inside my house. I dreaded waking up and dreaded having to come home. This episode was past anything I had ever experienced in my prediagnosed days. Went back to the doc last week and she upped my Latuda from 40 to 60. I feel much better but still feeling a little depressed. I'm afraid of that episode happening again. I go to the pdoc next Monday(4/11) and I am tempted to ask her to up my Latuda to 80mg. Is it a general rule that patients can't ask for an increase in dose? Anyone taking Latuda and knew they needed an increase in dosage? Any info would help me out. Thanks!

Share this post


Link to post
Share on other sites

I took Latuda at varying doses up to 120mg and my pdoc had no issues with me saying I thought I needed an increase - he hasn't with any med, actually.  I think he appreciates that I'm taking an active role in my care.  

You're also on a very low dose of Lamictal - you might consider raising that before the Latuda, though the Latuda will probably be faster acting.  

Share this post


Link to post
Share on other sites
15 hours ago, jarn said:

You're also on a very low dose of Lamictal - you might consider raising that before the Latuda, though the Latuda will probably be faster acting.  

Jarn thanks so much for your reply! The Lamotragine was given for my mania symptoms (shopping, rage, etc). Does it work for not feeling quite right, almost to the point of depression?

Share this post


Link to post
Share on other sites

Lamotrigine is excellent for depression, it's known for that.  So an increase there could be worth considering.  

  • Like 1

Share this post


Link to post
Share on other sites

I take Latuda and Lamogatrine. I am currently at 60mg Latuda and 200mg Lamogatrine. When I'm feeling depression or symptoms like it, we increase my lamogatrine.

Share this post


Link to post
Share on other sites

Lamotrigine helped me a lot when they added it to my regimen. They slowly increased it to 200mg two years ago, and that's where it has been, since. I take it with 40mg Latuda and they work well together.

Share this post


Link to post
Share on other sites

I was on Latuda for several months. I'm on lamotrigine, too. I needed 80mg, but was allowed to go higher. It was my miracle med, but we can't afford it, medicare requires me to pay 500-700 dollars a month. I have had my lamotrigine raised when I've been depressed, although this last time I didn't, because my psych APRN won't go higher than 400mg, even though I absorb it poorly, and have been cleared in the past to up to 600mg. I feel better now on buproprion, but I was asymptomatic with Latuda. And it helped my chronic migraine, too. *sniffle* I hope it works as well for you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By shesellsseashells
      I've recently started taking Latuda again, which is one of the few meds that has helped me to feel better in the past.  Unfortunately, it makes my entire body sweat like crazy.  Last summer I was dripping with sweat, showering a couple of times a day and changing clothes multiple times.  Trying to blow dry my hair after I've gotten out of the shower is a joke, and on the rare occasions I try to apply makeup I blast a fan on my face to try to keep it from dripping right off without much success.  I've taken Clonidine and Oxybutynin in the past, both of which can treat excessive sweating, without any luck.  I'm also currently on a low dose of Propranolol.  The sweating is definitely a result of the Latuda and not a hormonal problem.  I have an appointment to see a rheumatologist in a couple of weeks about this, but wondered if anyone here on CB had had success treating excessive sweating.  I've found it helps for me to go into these types of appointments with as much information as I can gather.  Thanks in advance for your help.
    • By mikl_pls
      Latuda has gone generic, but it's not available in pharmacies yet. Does anyone have any idea when it will be available in pharmacies?
      I'm seriously considering switching to it when I see my pdoc either 2 weeks from now, or, if I can, bump up my appointment to next week, and if it will be available in pharmacies by then, I'd like to be prescribed Latuda. But if it's still brand-name only by then, I can't afford the $636 copay even with the even with the copay coupon which only covers up to only a certain amount.
    • By lisa2712
      Hello,
      For those on Latuda, do you have to take it with a meal consisting of at least 350 calories? I have been told to take Latuda 20 mg after dinner. Taking it in the AM makes me too tired. I read online that one has to have at least 350 calories in their stomach before taking Latuda, or it can cause stomach problems. I'm on a diet, and I usually take about 150-200 or so calories for my dinner. It is my lightest meal of the day. 
      Thank You for Your Advice,
      Lisa2712
    • By lisa2712
      Hi,
      I'm only on my 4th day of taking Latuda 20 mg, and I get very tired about 4 hours after taking it, then I need to sleep. It's hard to do things when I'm always exhausted. I was told by my psychiatrist to take it in the morning after breakfast, so I take it at about 9 am every morning, and by noon or 1 pm I'm exhausted for hours, then sometimes I feel better by 6 pm. I called my psychiatrist and told her about my tiredness, and I'm waiting for them to call me back. I usually avoid coffee because it hurts my stomach, but today I felt like a walking zombie, so I drank 2 cups of coffee and I got my energy back! Yay! Even if it's temporary, it feels good to feel alive again. 
      I also think Latuda increases my social anxiety, which already is very high. Like, I was looking into volunteering at a library, but since going on this medicine I don't feel comfortable being around people. And at DBT group today (it's only my 2nd time in this group), things were different, more subdued. 
      And it's weird, I went into a restaurant today before my tiredness kicked in (at 11 am), and the waitress told me to, "Calm down." I didn't realize I wasn't calm. I was nervous (I'm often nervous walking into a restaurant, especially since I've been on Latuda), but I didn't realize I wasn't acting calm. 
       
      Thank You,
      Lisa2712
    • By lisa2712
      Hi,
      I just started taking Latuda 20 mg and when I brought the med bottle home yesterday I noticed I felt more depressed, weepy, I cried for no reason (which I never do). I felt weird and not like myself. This was before I swallowed any pill. I honestly feel like the Latuda gets in the atmosphere or the air of the house where it's being stored. I feel like it's effecting the people I live with (my parents), who I notice are more tired than usual. I don't want this medicine to effect them at all. I wish scientists would invent some kind of airtight, airproof container than would totally contain Latuda's ingredients, because I feel it gets in the air and effects others I live with, which really hurts me. Why should they have to suffer because I am trying a new medicine? 
      Anyways, is there anyone taking Latuda that has noticed this happen to them? That the people they live with are also effected by Latuda, including that they feel more tired, can't think as clearly , or are more weepy or depressed? 
×
×
  • Create New...